Effects of azithromycin on cyclosporine-induced gingival hyperplasia in renal transplant patients


Tokgoz B. , SARI H. I. , Yildiz O. , ASLAN S., Sipahioglu M. H. , Okten T. , ...More

TRANSPLANTATION PROCEEDINGS, vol.36, no.9, pp.2699-2702, 2004 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 36 Issue: 9
  • Publication Date: 2004
  • Doi Number: 10.1016/j.transproceed.2004.09.059
  • Title of Journal : TRANSPLANTATION PROCEEDINGS
  • Page Numbers: pp.2699-2702

Abstract

Background. Gingival hyperplasia is a well-known complication of cyclosporine therapy, affecting 21% to 35% of renal transplant patients. Metronidazole, clarithromycin, and azithromycin, all azalid antimicrobial agents derived from the macrolide antibiotic erythromycin, have been used for treatment. Marked improvements in gingival hyperplasia have been recorded in particular with azithromycin. The aim of the present study was to investigate histopathological features of cyclosporine-induced gingival hyperplasia and to evaluate the quantitative efficacy of short-term azithromycin therapy.